I've only been on Anastrozole for a few months (I forgot to take it this morning) and I've had a sore tongue several times lately but I didn't connect it with my medication. I don't take any other drug, only Anastrozole and so far I haven't experienced any adverse side-effects except I have noticed my heart suddenly racing a bit a few times. I must admit 'oestrogen deficiency glossitis' is something I haven't heard of before - I will definitely be looking into this.
Hello ladies. I am a newby and I too have taken myself off both Als , as my side effects were very unusual compared to everyone I have read about on this forum. As well as the usual ones I suffered from a sore and swollen tongue with very painful ulcers. After seeing a gastro enterologist and ENT consultant and having numerous blood tests, it was decided I was suffering from eostrogen deficiency glossitis. I had mentioned it to onc who changed me from letrozole to anastrozole but it made no difference. He said he had never heard of it. I decided to stop taki ng them and my tongue improved. I tried it 3 times, coming off then going back on after a few weeks break but my tonge went sore each time. So now I won't take any but I am worried. I am waiting to see an oncologist but don't know what they can prescribe.
I was diagnosed with a small primary tumour, eostrogen + in Septmber 2013 and had surgery in October. Lymph nodes were clear. Anyone else suffered with this?
I take my thyroid medication as soon as I wake up & take Anastrozole around 2.00pm. This seems to work for me. Everyone is different. You have had a very difficult time Michele. You have been taking the drug for 3 years so I wouldn't worry too much about a 3 month break.Make the most of your extra energy. Try to enjoy the summer as much as you can. Monica x
Thanks for the informative post. I just want to be ready to tell the Onco what I really want, not what they want. I know that they throw statistics and percentages at us in the beginning, but unless there's a very high percentage rate, at least 50% or more then I am prepared to stay happy and well and let nature take its own course.
I already have told them I do not want Tamoxifen and even taking the A'zole every other day would still cause side effects no matter how often you take it! So I guess I know what I want, it's just a case of butting heads when I see him in Aug.
Take care and stay well.
Cheers, Michele x
Hi ladies, I have been taken off Anastrozole by my Breast Surgeon just under 4 weeks ago until I see him again in August. I've been on Thyroxine for Underactive Thyroid since 2008. When I started Anastrozole (diagnosed b/c in Oct 2012, had Chemo and Rads), I was in hospital within 2 weeks with heart issues. It has taken 18 months, loads of tests, scans,xrays, heart checks and monitors, gp,nurse,specialist appts,even a chat with our gp based counselling service out of frustration ,for my Breast Surgeon who also deals with Thyroid patients, to realise there's a possible interaction of the two drugs.
So until August I am off Anastrozole, while taking a slightly increased dose of Thyroxine. I can definitely say I have noticed a difference, but it's only been 3 and a half weeks. The thing that I can't stop thinking about is the obvious lack of Oestrogen Blocker for almost 3 months and what a risk it could be. My Feb mammogram showed NED, so what scans will I get before next year? And also when I see my breast surgeon in Aug, what are my choices? It's either going to be start taking Anastrozole again, change to a different drug, or the last resort is not take any at all! Has anyone out there had a similar dilemma and if so, what happened? I need to be ready for the next appt so I can be sure if whatever decision I ultimatel make. Cheers, Michele x